Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 26, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Apr 10, 2009, 3:25 PM EDT for Garrard County, Lincoln County, Madison County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2009, 3:25 PM EDT (19:25 UTC)
- Expired
- Apr 10, 2009, 3:50 PM EDT
- In force
- 25 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Garrard County, KY, Lincoln County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 9:53 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 465 m²/s²
- 0-3 km storm-relative helicity
- 808 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLMK 101925
TORLMK
KYC079-137-151-102000-
/O.NEW.KLMK.TO.W.0026.090410T1925Z-090410T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 400 PM EDT...
* AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DOG WALK...
MOVING NORTHEAST AT 35 MPH.
NICKLE SIZE HAIL AND WIND GUSTS IN EXCESS OF 60 MPH CAN ALSO BE
EXPECTED WITH THIS STORM.
* THE TORNADO WILL BE NEAR...
DOG WALK AROUND 330 PM EDT...
CRAB ORCHARD AROUND 335 PM EDT...
PAINT LICK AROUND 355 PM EDT...
BEREA AND BIG HILL AROUND 400 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FRIDAY AFTERNOON
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
&&
LAT...LON 3753 8420 3751 8430 3753 8435 3747 8438
3748 8445 3734 8450 3734 8453 3736 8457
3730 8464 3738 8473 3769 8434 3756 8418
TIME...MOT...LOC 1925Z 227DEG 28KT 3738 8456
$$
LS2 follow-up statements
000
WWUS53 KLMK 101942
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT FRI APR 10 2009
KYC079-137-151-102000-
/O.CON.KLMK.TO.W.0026.000000T0000Z-090410T2000Z/
MADISON KY-GARRARD KY-LINCOLN KY-
342 PM EDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR EASTERN
LINCOLN...SOUTHEASTERN GARRARD AND SOUTHERN MADISON COUNTIES...
AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CRAB ORCHARD...OR
9 MILES NORTHWEST OF MOUNT VERNON...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 60 MPH CAN ALSO BE EXPECTED WITH
THIS STORM.
THE TORNADO WILL BE NEAR...
7 MILES SOUTHEAST OF PAINT LICK BY 355 PM EDT...
BEREA AND BIG HILL BY 400 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FRIDAY AFTERNOON
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
&&
LAT...LON 3753 8420 3751 8430 3753 8435 3747 8438
3748 8445 3741 8448 3748 8457 3769 8434
3756 8418
TIME...MOT...LOC 1942Z 227DEG 28KT 3747 8444
$$
LS000
WWUS53 KLMK 101950
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT FRI APR 10 2009
KYC079-137-151-101959-
/O.CAN.KLMK.TO.W.0026.000000T0000Z-090410T2000Z/
MADISON KY-GARRARD KY-LINCOLN KY-
350 PM EDT FRI APR 10 2009
...THE TORNADO WARNING FOR EASTERN LINCOLN...SOUTHEASTERN GARRARD AND
SOUTHERN MADISON COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT FRIDAY AFTERNOON
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
LAT...LON 3753 8420 3751 8430 3753 8435 3747 8438
3748 8445 3741 8448 3748 8457 3769 8434
3756 8418
TIME...MOT...LOC 1949Z 227DEG 28KT 3751 8439
$$
LSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Apr 10, 3:15 PM EDT, 10 minutes earlier.
Area forecast discussion, Apr 10, 3:15 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT FRI APR 10 2009 .MESOSCALE UPDATE 5... QUITE A BIT OF CONVECTION NOW IN PROGRESS ACROSS THE COMMONWEALTH. ELEVATED CONVECTION CONTINUES ACROSS THE BLUEGRASS REGION WITH HEAVY RAINS AND MARGINAL SEVERE HAIL BEING THE PRIMARY WEATHER THREATS. THIS AREA CONTINUES TO BE DOMINATED BY STRONG WARM AIR ADVECTION PATTERN ALOFT COURTESY OF THE LOW-LEVEL JET WHICH IS ORIENTED FROM CENTRAL TN NE INTO EAST-CENTRAL KY. MAIN CONCERN IN THE BLUEGRASS WILL BE HEAVY RAIN AND HYDRO ISSUES AS EXCESSIVE RAINFALL IS INCREASINGLY LIKELY. FURTHER SOUTH...NORTHERN EDGE OF CONVECTIVE LINE CONTINUE TO MOVE ACROSS OUR SOUTHEAST. INSTABILITY HAS BEEN QUITE LIMITED DUE TO EXCESSIVE CLOUDINESS AND PREVIOUS CONVECTION WHICH HAS WEAKENED LOW-LEVEL LAPSE RATES. NONETHELESS...COOLER AIR ALOFT AND STRONG ASCENT DUE TO HEIGHT FALLS ASSOCIATED WITH VORT ROLLING THROUGH THE REGION WILL LIKELY PROMOTE VIGOROUS CONVECTION FOR THE NEXT FEW HOURS WHICH WILL AFFECT THE SOMERSET AND LONDON AREAS IN JKLS AREA. FURTHER WEST...EVEN STRONGER DYNAMICAL FORCING ON THE SOUTHEAST EDGE OF THE SFC LOW HAS LED TO A LONG LIVED HIGH PRECIPITATION (HP) SUPERCELL THAT IS MOVING THROUGH BUTLER AND SOUTHERN OHIO COUNTIES. ADDITIONAL CONVECTION IS DEVELOPING ALONG THE SOUTHERN FLANK DOWN INTO LOGAN COUNTY. LOOK FOR THIS TO AFFECT THE BOWLING GREEN AREA SHORTLY. STILL CONTINUE THINK THAT THE HIGHEST RISK OF SEVERE WILL STILL BE POSSIBLE ACROSS SOUTH-CENTRAL KY THROUGH 500 PM EDT. ACROSS SOUTHERN INDIANA AND NORTH-CENTRAL KY...LOW-LEVEL STABLE AIRMASS SEEMS TO BE WINNING OUT AS MUCH OF THE CONVECTION STILL SEEMS TO BE SLIGHTLY ELEVATED. NUMEROUS REPORTS OF HAIL HAVE BEEN RECEIVED FROM THIS ACTIVITY WHICH ARCS FROM NEAR FLOYD COUNTY IN EAST WARD OVER INTO THE BLUEGRASS REGION. THIS ACTIVITY WILL CONTINUE NE AND POSE A HEAVY RAIN AND MARGINAL SEVERE THREAT FOR THE NEXT SEVERAL HOURS. .SHORT TERM (TONIGHT AND SATURDAY)... DYNAMIC MID-LEVEL SYSTEM IS FCST BY THE MODELS TO MOVE EASTWARD ACROSS THE AREA TONIGHT. AS THIS SYSTEM MOVES EAST...ASSOCIATED SHOWER AND THUNDERSTORM ACTIVITY WILL END FROM WEST TO EAST. WILL KEEP HIGHEST POPS IN THE CENTRAL AND EASTERN SECTIONS THIS EVENING AND THEN GRADUALLY LET THINGS END. FEEL THAT MOST OF THE CONVECTION WILL BE EAST OF OUR SERVICE AREA BY 23-24Z TONIGHT WITH MOSTLY SHOWERS LINGERING FOR A FEW HOURS AFTER THAT. ABUNDANT LOW-LEVEL MOISTURE WILL REMAIN ENTRENCHED ACROSS THE REGION OVERNIGHT WITH SOME FOG/MIST POSSIBLE. SKIES SHOULD START TO CLEAR SUFFICIENTLY BY SAT MORNING. OVERNIGHT LOWS WILL RANGE FROM THE UPPER 30S ACROSS SOUTHERN INDIANA...TO THE LOWER 40S ACROSS CENTRAL KY INCLUDING THE BLUEGRASS REGION. UPPER 40S WILL BE POSSIBLE ACROSS THE FAR SOUTH. MOSTLY SUNNY CONDITIONS ARE EXPECTED FOR SATURDAY AS HIGH PRESSURE AND RISING HEIGHTS BUILD INTO THE REGION. WELL LIKELY SEE A GRADIENT OF TEMPERATURE WITH MID TO UPPER 50S IN THE BLUEGRASS REGION AND UPPER 50S TO THE LOWER 60S ACROSS THE NORTH-CENTRAL SECTIONS AND SOUTHWEST SECTIONS...INCLUDING SOUTHERN INDIANA. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... NOT MANY CHANGES WERE MADE TO THE EXTENDED FCST FOR THIS TIME PERIOD AS FOCUS HAS BEEN ON HAZARDOUS WEATHER THIS AFTERNOON. SATURDAY NIGHT THROUGH EASTER NIGHT... GENERALLY CLEAR SKIES ARE EXPECTED SATURDAY NIGHT AS SFC HIGH DRIFTS OVER THE REGION. CHILLY CONDITIONS CAN BE EXPECTED EASTER MORNING WITH LOWS IN THE LOWER 30S. MOSTLY SUNNY SKIES ARE EXPECTED FOR EASTER WITH HIGHS IN THE LOWER TO MID 60S ACROSS SOUTHERN INDIANA AND MID TO UPPER 60S ACROSS SOUTHERN KY. CLOUDS WILL BE ON THE INCREASE AHEAD OF THE NEXT SYSTEM BY SUNDAY NIGHT...SO WILL INCREASE THE CLOUDS A BIT IN THE GRIDS...ESPECIALLY ACROSS THE WEST. 12Z GUIDANCE IS A BIT MORE AGGRESSIVE WITH PRECIP MOVING IN A BIT FASTER. THUS HAVE INCREASED POPS SLIGHTLY HERE. OVERALL...LITTLE CHANGE TO THE ONGOING FCST AT THIS TIME PD. LOWS WILL RANGE FROM THE LOWER 40S IN THE BLUEGRASS REGION TO THE MID AND UPPER 40S ACROSS CENTRAL KY AND OUR SW SECTIONS. MONDAY THROUGH THURSDAY... NEXT WEATHER SYSTEM IS FCST TO MOVE THROUGH THE REGION ON MONDAY...BRING YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE REGION. SOME OF THESE STORMS COULD BE STRONG TO SEVERE ONCE AGAIN...SO THIS BEARS WATCHING. GIVEN THE INCREASED AGREEMENT IN THE ENSEMBLES...HAVE RAISED POPS FOR MONDAY AND MONDAY NIGHT AS THIS SYSTEM SLOWLY ROLLS EASTWARD. WILL KEEP POPS IN FOR TUESDAY AS UPPER LOW SLOWLY TRANSLATES EASTWARD. ABUNDANT LOW-LEVEL MOISTURE SHOULD KEEP MOSTLY CLOUDY CONDITIONS ACROSS THE REGION. BY WED SFC AND UPPER LOW SHOULD MOVE EAST OF THE REGION WITH IMPROVING WEATHER CONDITIONS. AFTER A BRIEF REPRIEVE...NEXT WEATHER SYSTEM WITHIN THE PROGRESSIVE UPPER FLOW LOOKS TO ARRIVE BY THU WITH ANOTHER CHANCE OF SHOWERS AND STORMS. TEMPS THROUGH THE PD WILL TAKE A SLIGHT COASTER RIDE AS THE SYSTEMS PULL THROUGH THE REGION. HIGHS IN MONDAY SHOULD RANGE FROM UPPER 50S IN THE BLUEGRASS TO THE MID AND UPPER 60S ACROSS CENTRAL AND SW SECTIONS. TEMPS TUESDAY WILL BE RATHER COOL DUE TO CLOUD COVER...SO EXPECT READINGS IN THE MID TO UPPER 50S. A GRADUAL WARM UP SHOULD COMMENCE BY WED/THU AS WE GET INTO RETURN FLOW WITH MID TO UPPER 60S EXPECTED. OVERNIGHT LOWS LOOK TO RANGE FROM THE UPPER 40S TO THE LOWER 50S. && .AVIATION (18Z TAFS)... SFC WARM FRONT CONTINUES TO MOVE NORTHWARD THROUGH KY EARLY THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION DUE TO STRONG LIFT AND JET DYNAMICS. SCATTERED SHOWERS AND STORMS WILL LIKELY AFFECT THE KBWG AND KLEX TERMINALS THROUGH THE AFTERNOON HOURS. WITHIN THE NEXT FEW HOURS...KLEX SEEMS TO BE MOST AT RISK OF SEEING STORMS AS THERE IS QUITE A BIT OF ACTIVITY TO THE SOUTHWEST. MORE ORGANIZED CONVECTIVE ACTIVITY ACROSS SOUTHERN TN WILL CONTINUE TO MOVE ENE DURING THE AFTERNOON. CONVECTION OVER NEAR KHOP/KCKV WILL PUSH EAST AND AFFECT KBWG BETWEEN 18-22Z. FURTHER NORTH AT THE KSDF TERMINAL...CURRENT THUNDERSTORM ACTIVITY CONTINUES TO MOVE TO THE NORTHEAST. ADDITIONAL DEVELOPMENT SEEMS LIKELY ACROSS WEST CENTRAL KY THIS AFTERNOON AND MAY AFFECT KSDF BETWEEN 18-22Z AS WELL. MVFR TO HIGH IFR CIGS/VSBYS WILL BE POSSIBLE. IT SHOULD BE NOTED THAT DUE TO LOW FREEZING LEVELS...QUITE A BIT OF GRAUPEL HAS BEEN REPORTED...SO ANY STORM MOVING THROUGH THE TERMINAL MAY PRODUCE THIS AS WELL. CONDITIONS SHOULD START TO IMPROVE AT ALL SITES AFTER 11/00Z AS SYSTEM PULLS OFF TO THE EAST AND DRIER AIR STARTS TO FILTER IN FROM THE NW. SKIES SHOULD GO MOSTLY CLEAR BY 11/12Z. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...TORNADO WATCH FOR ALL KY COUNTIES UNTIL 5 PM EDT. IN...TORNADO WATCH FOR SOUTHERN INDIANA COUNTIES UNTIL 500 PM EDT. && WEATHER.GOV/LOUISVILLE UPDATE.......MJ SHORT TERM...MJ LONG TERM....LS AVIATION.....MJ
Hazardous weather outlook, Apr 10, 1:23 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 123 PM EDT FRI APR 10 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 123 PM EDT (1223 PM CDT) FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG WEATHER SYSTEM IS ENTERING WESTERN KENTUCKY THIS AFTERNOON. AHEAD OF THIS SYSTEM...PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REGION. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND ISOLATED TORNADOES. AT THIS TIME...THE AREA UNDER HIGHEST RISK FOR SEVERE WEATHER IS SOUTH CENTRAL KENTUCKY MAINLY SOUTH OF A LINE FROM HARTFORD IN OHIO COUNTY TO RICHMOND IN MADISON COUNTY. THE BEST TIME FOR SEVERE WEATHER WILL BE FROM NOW THROUGH 600 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON ACROSS THE OUTLOOK AREA. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER THIS AFTERNOON AND REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE AS SOON AS POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO OR WEATHER.GOV/LOUISVILLE FOR THE LATEST UPDATES. MJ
In the hours before
Special weather statement, Apr 10, 2:47 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 247 PM EDT FRI APR 10 2009 KYZ041-048-049-056-057-067-101930- CLARK-FAYETTE-GARRARD-JESSAMINE-LINCOLN-MADISON- 247 PM EDT FRI APR 10 2009 ...STRONG STORMS WILL MOVE ACROSS THE EASTERN BLUEGRASS REGION... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINCHESTER TO LANCASTER...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF LEXINGTON TO 23 MILES NORTHWEST OF MOUNT VERNON...AND MOVING NORTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR WINCHESTER BY 305 PM EDT. NEAR RICHMOND BY 320 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Local storm report, Apr 10, 2:48 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
248 PM EDT FRI APR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL 3 NW MINTONVILLE 37.21N 84.88W
04/10/2009 E0.88 INCH CASEY KY TRAINED SPOTTER
&&
EVENT NUMBER LMK0900376
RLSpecial weather statement, Apr 10, 2:57 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 257 PM EDT FRI APR 10 2009 KYZ033>036-039>042-047-048-101945- ANDERSON-BOURBON-FAYETTE-FRANKLIN-HENRY-JESSAMINE-MERCER-SCOTT- SHELBY-WOODFORD- 257 PM EDT FRI APR 10 2009 ...BROKEN LINE OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE WESTERN BLUEGRASS AREA ... AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF TAYLORSVILLE TO 8 MILES NORTHEAST OF DANVILLE...OR ALONG A LINE EXTENDING FROM 28 MILES EAST OF LOUISVILLE TO 24 MILES SOUTHWEST OF LEXINGTON...AND MOVING NORTHEAST AT 45 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR LAWRENCEBURG BY 300 PM EDT. NEAR NICHOLASVILLE BY 305 PM EDT. NEAR VERSAILLES BY 310 PM EDT. NEAR LEXINGTON BY 320 PM EDT. NEAR GEORGETOWN BY 325 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JSD
Local storm report, Apr 10, 3:00 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT FRI APR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL CLARKSVILLE 38.32N 85.77W
04/10/2009 E0.50 INCH CLARK IN TRAINED SPOTTER
&&
EVENT NUMBER LMK0900377
RLLocal storm report, Apr 10, 3:08 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 PM EDT FRI APR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL RICHMOND 37.74N 84.29W
04/10/2009 E0.88 INCH MADISON KY TRAINED SPOTTER
&&
EVENT NUMBER LMK0900378
RLLocal storm report, Apr 10, 3:10 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
310 PM EDT FRI APR 10 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL CROMWELL 37.33N 86.80W
04/10/2009 E0.70 INCH OHIO KY TRAINED SPOTTER
&&
EVENT NUMBER LMK0900379
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 11:20 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 25 min |
| Apr 10, 11:42 AM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 33 min |
| Apr 10, 11:46 AM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 29 min |
| Apr 10, 12:26 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 34 min |
| Apr 10, 1:16 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Mercer | 29 min |
| Apr 10, 1:34 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 26 min |
| Apr 10, 1:48 PM EDT | Flash Flood Warning | LMK | Boyle, Garrard, Mercer | 117 min |
| Apr 10, 1:52 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Jessamine, Mercer | 23 min |
| Apr 10, 2:03 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 27 min |
| Apr 10, 2:18 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Garrard, Jessamine, Madison, Mercer | 27 min |
| Apr 10, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Monroe | 25 min |
| Apr 10, 2:35 PM EDT | Tornado Warning | LMK | Butler, Ohio | 25 min |
| Apr 10, 2:59 PM EDT | Tornado Warning | LMK | Butler, Ohio | 21 min |
| Apr 10, 3:09 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 36 min |
| Apr 10, 3:15 PM EDT | Tornado Warning | LMK | Clark, Madison | 30 min |
| Apr 10, 3:23 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine | 22 min |
| Apr 10, 3:47 PM EDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 28 min |
| Apr 10, 4:37 PM EDT | Areal Flood Advisory | LMK | Boyle, Casey, Clark, Fayette, Garrard, Jessamine and 6 more | 83 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.